Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 17, 2012, 6:09 PM EDT for Horry County, South Carolina. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2012, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 17, 2012, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Horry County, SC
The radar
The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:10 PM EDT | TSTM WND DMG | 3 S Bayboro, SC | A LARGE TREE WAS REPORTED DOWN ALONG HIGHWAY 410 NEAR U.S. 701 |
| Aug 17, 6:20 PM EDT | TSTM WND DMG | 3 Nne Bayboro, SC | TWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF SOUTH GREEN SEA ROAD AND WILLIAMSON DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS52 KILM 172209 SVRILM SCC051-172245- /O.NEW.KILM.SV.W.0150.120817T2209Z-120817T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 609 PM EDT FRI AUG 17 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 645 PM EDT * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAYBORO...OR 13 MILES NORTH OF CONWAY...AND MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... BAYBORO... ALLSBROOK... LORIS... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3417 7892 3393 7866 3392 7914 3410 7917 TIME...MOT...LOC 2209Z 263DEG 12KT 3402 7904 $$ 15
2 follow-up statements
866 WWUS52 KILM 172226 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 626 PM EDT FRI AUG 17 2012 SCC051-172245- /O.CON.KILM.SV.W.0150.000000T0000Z-120817T2245Z/ HORRY SC- 626 PM EDT FRI AUG 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN HORRY COUNTY... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORIS...OR 16 MILES NORTHEAST OF CONWAY...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GORETOWN AND LORIS. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3396 7908 3410 7917 3417 7892 3393 7866 TIME...MOT...LOC 2226Z 263DEG 12KT 3403 7888 $$ 15
452 WWUS52 KILM 172238 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 638 PM EDT FRI AUG 17 2012 SCC051-172248- /O.EXP.KILM.SV.W.0150.000000T0000Z-120817T2245Z/ HORRY SC- 638 PM EDT FRI AUG 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HORRY COUNTY WILL EXPIRE AT 645 PM EDT... AT 637 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3396 7908 3410 7917 3417 7892 3393 7866 TIME...MOT...LOC 2238Z 263DEG 12KT 3403 7883 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:56 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 17, 2:56 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 256 PM EDT FRI AUG 17 2012 .SYNOPSIS... RAIN CHANCES WILL INCREASE OVER THE WEEKEND AS A SLOW MOVING COLD FRONT MOVES INTO THE REGION AND OFF THE COAST SUNDAY. THIS BOUNDARY WILL THEN RETURN OVER LAND BY MONDAY...KEEPING WEATHER CONDITIONS UNSETTLED ACROSS THE AREA THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM FRIDAY...EXTENSIVE CU FIELD HAS DEVELOPED OVER MOST ALL OF THE CWA WITH THE EXCEPTION OF ALONG THE BRUNSWICK COUNTY COASTLINE...WHERE THE SEA BREEZE FRONT HAS PUSHED WELL NORTH. ANALYSIS OF AREA SOUNDINGS AND CURRENTLY OBSERVED RATE OF DEVELOPMENT PROMPTED SPREADING ISOLATED POPS THROUGHOUT THE ENTIRE FORECAST AREA FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. WIDELY SCATTERED CONVECTION IS APPROACHING FROM THE WEST AT THIS TIME...SO WILL ALSO BE INCREASING POPS FOR OUR WESTERN ZONES TO AT LEAST 30 PERCENT. GUIDANCE MORE BULLISH ON PRECIPITATION OVERNIGHT. DEEPENING MOISTURE AND LARGE SCALE ASCENT IN ADVANCE OF IMPENDING COLD FRONT WILL LEAD TO AT LEAST THE SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS BY DAYBREAK ON SATURDAY. P/W VALUES INCREASE BY A HALF INCH TO AROUND 2.00 INCHES OVERNIGHT...WITH COLUMN BECOMING NEARLY SATURATED IN THE EARLY MORNING HOURS. MODEL CONSENSUS KEEPS TEMPERATURES CLOSE TO SEASONAL FOR ANOTHER NIGHT...WITH OVERNIGHT MINIMUMS IN THE LOWER 70S MOST LOCATIONS...AND MID 70S AT THE BEACHES. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 230 PM FRIDAY...BROAD UPPER TROUGH FROM LARGE UPPER LOW IN THE VICINITY OF HUDSON BAY ON SATURDAY WILL BE THE MAIN WX FEATURE. THE UPPER TROUGH AXIS WILL HANG BACK WEST OF THE REGION ALLOWING WEAK VORTS TO TREK BY THE REGION. H3 JET POSITIONING FAVORS WEAK DIVERGENCE ALOFT ALONG WITH A SLOW MOVING COLD FRONT SUPPORT THE DEVELOPMENT OF SCATTERED TSTMS DURING SATURDAY. SPC HIGHLIGHTS THE FORECAST IN A SLIGHT RISK...BUT ULTIMATELY THIS MAY DEPEND ON THE DEGREE OF INSOLATION THE ARE RECEIVES AHEAD OF THE SYNOPTIC BOUNDARY. THE BOUNDARY WILL TEMPORARILY PUSH OFF THE COAST SUNDAY MORNING THEN DRIFT BACK INTO THE VICINITY DURING THE DAY. THE RETURN OF INSTABILITY DURING SUNDAY SUPPORTS AT LEAST THE DEVELOPMENT OF WIDELY SCATTERED TO SCATTERED CONVECTION DURING PEAK HEATING. TEMPERATURES ARE EXPECTED TO HOVER WITHIN A COUPLE DEGREES OF CLIMO EACH PERIOD. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 230 PM FRIDAY...LONG TERM SOLUTIONS CONTINUE TO BE CONSISTENT IN KEEPING THE AREA GENERALLY MORE UNSETTLED EARLY IN THE PERIOD. IT APPEARS LINGERING FRONT WILL LACK THE UPPER SUPPORT TO MOVE ACROSS THE AREA UNTIL IT ALL BUT LOSES DEFINITION. INCREASED POPS INCREMENTALLY THROUGHOUT THE EARLY PERIODS...MONDAY THROUGH WEDNESDAY AND ADJUSTED MAX TEMPERATURES DOWN AND LOW TEMPERATURES UP. A SECONDARY SHORTWAVE...DIVING OR MORE LIKE WOBBLING ACROSS THE CENTRAL PLAINS WILL BE THE IMPETUS FOR SUBTLE RIDGING ACROSS OUR AREA LATE IN THE PERIOD WHEN POPS DECREASE. ALL OF THIS IS GENERALLY FOLLOWING HPC WHICH FAVORS THE ECMWF. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 18Z...THINGS WILL BE FAIRLY QUIET THROUGH EARLY AFTERNOON...WITH WEAK SUBSIDENCE AND NOT VERY MUCH DEEP MOISTURE. THE MOISTURE WILL BE ON THE INCREASE LATER THIS AFTERNOON...PARTICULARLY IN SOUTH CAROLINA...WITH MOIST SOUTHWEST FLOW USHERING IN SCATTERED CONVECTION BY LATE AFTERNOON. LOOK FOR POSSIBLE HEAVY SHOWERS TO MOVE INTO THE WESTERN TERMINALS AROUND 01Z...CONTINUING INTERMITTENTLY THROUGH THE OVERNIGHT HOURS...REACHING THE COAST TOWARD MORNING. MODERATE UNCERTAINTY WITH RESPECT TO TIMING AND COVERAGE. BRIEF IFR CONDITIONS DUE TO VISIBILITY IN THE HEAVIER PRECIPITATION. SCATTERED SHOWERS WILL CONTINUE SATURDAY...MAINLY NEAR THE COAST WITH SOUTHWEST FLOW. EXTENDED OUTLOOK...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH TEMPO MVFR/IFR THROUGH MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM FRIDAY...BERMUDA HIGH PRESSURE TO THE EAST AND AN APPROACHING COLD FRONT TO THE WEST WILL KEEP UP A SOUTHWESTERLY FLOW IN THE 10 TO 15 KT RANGE THROUGH THE NEAR TERM...WITH SEAS IN THE 2 TO 3 FT RANGE. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 230 PM FRIDAY...SOUTHWESTERLY FLOW WILL PREVAIL ACROSS ALL OF THE COASTAL WATERS SATURDAY WITH SPEEDS 10-15 KNOTS OR LESS. A WEAK COLD FRONT WILL PUSH TOWARD THE COAST SATURDAY NIGHT THEN BRIEFLY OFFSHORE SUNDAY MORNING BEFORE DRIFTING BACK TO THE NORTH. THUS...A BRIEF PERIOD OF LIGHT NORTHERLY WINDS SUNDAY MORNING WILL VEER AROUND TO AN ONSHORE DIRECTION DURING THE DAY...THEN TO THE SOUTHWEST BY SUNDAY EVENING. OVERALL...THE SIGNIFICANT WAVE HEIGHT WILL BE AROUND 3 FT AWAY FROM THE COAST THROUGH THE PERIOD... POSSIBLY TO AROUND 4 FT SUNDAY EVENING FOR THE OUTER CAPE FEAR WATERS IF THE FRONT NUDGES BACK TO THE NORTH AS ANTICIPATED. COULD SEE ROUNDS OF CONVECTION EACH NIGHT...AND MORE-SO DURING THE EARLY MORNING. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 PM FRIDAY...SOUTHWEST FLOW WILL CONTINUE FOR MOST OF THE PERIOD. WIND SHIFT NOW IS DELAYED UNTIL WEDNESDAY MORNING AS WHAT IS LEFT OF A FRONT MOVES OFF TO THE SOUTHEAST. STANDARD LATE SUMMER WIND SPEEDS OF 10-15 KNOTS UNTIL THEN. PUSH BEHIND THE FRONT IS ALMOST NON EXISTENT AND WILL BE TEN KNOTS AT BEST. WAVEWATCH SEAS WERE NOT USED FOR THIS CYCLE AS THEY APPEAR DISTORTED FROM CONVECTIVE ACTIVITY LATE IN THE PERIOD AND MAINTAINED THE 2-3 FOOTERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...REK SHORT TERM...SRP LONG TERM...SHK AVIATION...DL/REK
Hazardous weather outlook, Aug 17, 4:14 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 414 PM EDT FRI AUG 17 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-182015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 414 PM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY BRIEFLY REACH SEVERE LEVELS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-182015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 414 PM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. RJD
In the hours before
Special weather statement, Aug 17, 4:32 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT FRI AUG 17 2012
SCZ024-033-053-172130-
DILLON-INLAND HORRY-MARION-
432 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...MARION AND DILLON
COUNTIES THROUGH 530 PM EDT...
AT 432 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WEST MARION...OR ABOUT OVER MARION...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...BLUE BRICK...
FLOYDALE...FORK...GAPWAY...KEMPER...LAKE VIEW...SELLERS...
SMITHBORO...WEST MARION AND ZION.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3431 7909 3415 7905 3411 7950 3429 7955
3440 7919
TIME...MOT...LOC 2032Z 257DEG 9KT 3422 7942
15Special weather statement, Aug 17, 5:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT FRI AUG 17 2012
SCZ039-055-056-172200-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
507 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 600 PM EDT...
AT 507 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TRIO...OR ABOUT 11 MILES EAST OF SAINT STEPHEN...MOVING EAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE ANDREWS...EARLE...LAMBERT...NORTH
SANTEE...SAMPIT...TRIO AND WARSAW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3318 7940 3320 7942 3321 7945 3323 7946
3324 7953 3327 7957 3329 7966 3332 7970
3332 7974 3337 7979 3337 7981 3354 7983
3356 7937 3316 7935
TIME...MOT...LOC 2107Z 256DEG 11KT 3345 7973
15Local storm report, Aug 17, 5:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 NNW KINGSTREE 33.67N 79.84W
08/17/2012 WILLIAMSBURG SC 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER ILM1200319
ROSSLocal storm report, Aug 17, 5:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 3 WNW TRIO 33.50N 79.76W
08/17/2012 WILLIAMSBURG SC 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER ILM1200320
ROSSSpecial weather statement, Aug 17, 5:33 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
533 PM EDT FRI AUG 17 2012
SCZ033-053>055-172230-
COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-MARION-
533 PM EDT FRI AUG 17 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...HORRY AND
MARION COUNTIES THROUGH 630 PM EDT...
AT 533 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF DONGOLA...OR ABOUT 20 MILES SOUTHWEST OF CONWAY...
MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...BUCKSPORT...BUCKSVILLE...
DONGOLA...HICKORY GROVE...HOMEWOOD...PEE DEE CROSSROADS AND
YAUHANNAH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3364 7936 3372 7938 3377 7934 3378 7933
3378 7932 3380 7933 3382 7931 3389 7905
3362 7901
TIME...MOT...LOC 2133Z 263DEG 9KT 3372 7937
15Special weather statement, Aug 17, 5:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
556 PM EDT FRI AUG 17 2012
SCZ053-172230-
INLAND HORRY-
556 PM EDT FRI AUG 17 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 630 PM
EDT...
AT 556 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AYNOR...OR ABOUT 11 MILES NORTHWEST OF CONWAY...MOVING EAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE ADRIAN...ALLSBROOK...BAYBORO...
GALIVANTS FERRY...HORRY AND AYNOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3405 7926 3407 7925 3412 7893 3390 7890
3388 7924
TIME...MOT...LOC 2156Z 263DEG 10KT 3399 7915
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:54 PM EDT | Special Weather Statement | ILM | Florence, Williamsburg | 66 min |
| Aug 17, 3:58 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion | 62 min |
| Aug 17, 4:12 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 63 min |
| Aug 17, 4:21 PM EDT | Special Weather Statement | ILM | Marlboro | 54 min |
| Aug 17, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 32 min |
| Aug 17, 4:32 PM EDT | Special Weather Statement | ILM | Dillon | 58 min |
| Aug 17, 4:48 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 117 min |
| Aug 17, 5:07 PM EDT | Special Weather Statement | ILM | Georgetown | 53 min |
| Aug 17, 5:33 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Aug 17, 5:56 PM EDT | Special Weather Statement | ILM | Horry | 34 min |
| Aug 17, 6:12 PM EDT | Special Weather Statement | ILM | Georgetown | 63 min |
| Aug 17, 6:32 PM EDT | Special Weather Statement | ILM | Horry | 28 min |
| Aug 17, 6:53 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 67 min |
| Aug 17, 7:57 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.